Thunderstorm Wind, Laramie
- When
- July 14, 1:15 PM MST
- Where
- Laramie County, 1.48 mi SSE of Federal
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -105.090
Spotter reported gust on weather station.
A severe thunderstorm moved through the South Laramie Range the afternoon of July 14th, producing severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm moved through the South Laramie Range the afternoon of July 14th, producing severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 14, 11:01 AM MST, 2 hours 14 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Cheyenne WY 1201 PM MDT Mon Jul 14 2025 .KEY MESSAGES... - An upper level trough brings a Marginal Risk for severe thunderstorms Monday evening. - There is a Marginal Risk for severe thunderstorms Tuesday and Wednesday. - A cold front will bring thunderstorms on Tuesday/Wednesday alongside cooler temperatures on Wednesday, but a gradual warming trend will occur thereafter alongside daily shower and thunderstorm chances. && .SHORT TERM /THROUGH TUESDAY/... Issued at 226 PM MDT Sun Jul 13 2025 Easterly upslope flow look to likely produce a couple brief showers in the mountains south of Laramie this afternoon and evening. There may be a couple bolts of lightning as there will be a couple hundred joules of CAPE to play with but overall rather uneventful. Monday, An upper level trough dives down from the Alberta providence of Canada to give us scattered thunderstorms with some severe chances for the Intermountain west in the evening and early overnight period. Model soundings depict an inverted V sounding indicative of severe winds with hail up to the size of quarters. CAPE values look for modest between 1000 to 1500 joules with the higher values located in the Northern portion of our CWA. Temperatures look to reach into the 90's with some areas reaching 100 providing a buoyant environment with some mid level moisture advecting into the region. Some models suggest some warm air advection occurring overnight, which would sustain some stratiform rain if that does occur overnight. SPC has a Marginal Risk for Monday afternoon through Tuesday morning with the primary threats being wind and hail. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 226 PM MDT Sun Jul 13 2025 The long term will remain active as a trough and cold front cool the region off early, but a deep ridge will begin trying to overspread and warm us up, but systems to the north will stave off a stronger and faster warming trend as we move into next weekend. The long term begins Tuesday as a cold front is approaching the region and will slowly pass across through Wednesday morning. This will promote areas of showers and thunderstorms across the CWA with the most likely areas for storms including some stronger activity across Converse/Niobrara Counties in Wyoming, and the Nebraska Panhandle (highest for the northernmost counties here). Any stronger storms will be capable of large hail and damaging winds. On Wednesday with the cold front through the region and stalling along our southern counties and just south into Colorado, cooler temperatures with highs in the 70's to low 80's are expected alongside another round of showers and storms. With more moisture moving into the region, the stalled boundary, and another shortwave passing through, even more widespread precipitation is likely with conditions supportive of another day of strong to severe activity. Thursday we begin warming back up though and will continue to do so through the weekend, but the ridge will be slow to build due in part to passing systems to the north. Expect a gradual increase in temperatures with 80's to 90's by Saturday alongside daily showers and thunderstorms thanks to the aforementioned passing systems. Enough moisture should be present to help fuel this activity while also keeping our western and northern zones just above critical fire thresholds. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1149 AM MDT Mon Jul 14 2025 VFR conditions expected to prevail outside of any thunderstorms today. Thunderstorms will have the potential to be strong to severe and could include strong winds and large hail, as well as reducing visibilities to MVFR to IFR conditions and causing winds to become variable and erratic. Otherwise the overall wind field will be breezy, at 10-20 knots with gusts 20-30 knots possible, calming overnight. Cloud heights will be medium, around 5-10k feet due to the aforementioned thunderstorm activity, but will rise and clear overnight. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MM LONG TERM...CG AVIATION...CG
Hazardous Weather Outlook National Weather Service Cheyenne WY 1228 AM MDT Mon Jul 14 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-150630- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1228 AM MDT Mon Jul 14 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT An upper level trough brings a Marginal Risk for severe thunderstorms Monday evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a Marginal Risk for severe thunderstorms Tuesday and Wednesday. A cold front will bring thunderstorms on Tuesday/Wednesday alongside cooler temperatures on Wednesday, but a gradual warming trend will occur thereafter alongside daily shower and thunderstorm chances. .Spotter information statement... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Cheyenne WY
1236 PM MDT Mon Jul 14 2025
WYZ101-103-141915-
Converse County Lower Elevations WY-North Laramie Range WY-
1236 PM MDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALBANY AND SOUTH
CENTRAL CONVERSE COUNTIES THROUGH 115 PM MDT...
At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm near
Esterbrook, or 20 miles south of Douglas. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Esterbrook Campground and Esterbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4244 10555 4252 10546 4250 10529 4239 10532
4235 10545
TIME...MOT...LOC 1836Z 304DEG 4KT 4246 10545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RubinSpecial Weather Statement
National Weather Service Cheyenne WY
151 PM MDT Mon Jul 14 2025
NEZ019-096-142030-
Scotts Bluff NE-South Sioux NE-
151 PM MDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SCOTTS BLUFF AND
SOUTH CENTRAL SIOUX COUNTIES THROUGH 230 PM MDT...
At 150 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mitchell, or near Scottsbluff, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scottsbluff, Scottsbluff Airport, Lake Alice, Lake Alice Number 2,
and Lake Minatare State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4190 10377 4195 10378 4209 10353 4183 10349
TIME...MOT...LOC 1950Z 261DEG 12KT 4193 10371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RubinSpecial Weather Statement
National Weather Service Cheyenne WY
213 PM MDT Mon Jul 14 2025
WYZ102-142100-
Niobrara County WY-
213 PM MDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIOBRARA COUNTY
THROUGH 300 PM MDT...
At 213 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Redbird, or 32 miles west of Edgemont, moving east at
10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Redbird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4297 10453 4327 10458 4346 10432 4308 10419
TIME...MOT...LOC 2013Z 249DEG 11KT 4324 10446
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RubinThe Cheyenne radar (KCYS), 26 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Spotter reported gust on weather station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264516.